OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry Van Driel
  • Vol. 26, Iss. 8 — Aug. 1, 2009
  • pp: 1545–1548

Two-color surface solitons in two-dimensional quadratic photonic lattices

Mario I. Molina and Yuri S. Kivshar  »View Author Affiliations


JOSA B, Vol. 26, Issue 8, pp. 1545-1548 (2009)
http://dx.doi.org/10.1364/JOSAB.26.001545


View Full Text Article

Enhanced HTML    Acrobat PDF (278 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study two-color surface solitons in two-dimensional photonic lattices with quadratic nonlinear response. We demonstrate that such parametrically coupled optical localized modes can exist in the corners or at the edges of a square photonic lattice, and we analyze the impact of the phase mismatch on their properties, stability, and the threshold power for their generation.

© 2009 Optical Society of America

OCIS Codes
(190.4350) Nonlinear optics : Nonlinear optics at surfaces
(190.4410) Nonlinear optics : Nonlinear optics, parametric processes
(190.4420) Nonlinear optics : Nonlinear optics, transverse effects in
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons
(190.5940) Nonlinear optics : Self-action effects

ToC Category:
Nonlinear Optics

History
Original Manuscript: May 15, 2009
Revised Manuscript: May 29, 2009
Manuscript Accepted: June 1, 2009
Published: July 8, 2009

Citation
Mario I. Molina and Yuri S. Kivshar, "Two-color surface solitons in two-dimensional quadratic photonic lattices," J. Opt. Soc. Am. B 26, 1545-1548 (2009)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-26-8-1545


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. K. G. Makris, J. Hudock, D. N. Christodoulides, G. Stegeman, O. Manela, and M. Segev, “Surface lattice solitons,” Opt. Lett. 31, 2774-2776 (2006). [CrossRef] [PubMed]
  2. R. A. Vicencio, S. Flach, M. I. Molina, and Yu. S. Kivshar, “Discrete surface solitons in two-dimensional anisotropic lattices,” Phys. Lett. A 364, 274-276 (2007). [CrossRef]
  3. H. Susanto, P. G. Kevrekidis, B. A. Malomed, R. Carretero-González, and D. J. Franzeskakis, “Discrete surface solitons in two dimensions,” Phys. Rev. E 75, 056605 (2007). [CrossRef]
  4. X. Wang, A. Bezryadina, Z. Chen, K. G. Makris, D. N. Christodoulides, and G. I. Stegeman, “Observation of two-dimensional surface solitons,” Phys. Rev. Lett. 98, 123903 (2007). [CrossRef] [PubMed]
  5. A. Szameit, Y. V. Kartashov, F. Dreisow, T. Pertsch, S. Nolte, A. Tünnermann, and L. Torner, “Observation of two-dimensional surface solitons in asymmetric waveguide arrays,” Phys. Rev. Lett. 98, 173903 (2007). [CrossRef]
  6. B. A. Malomed, P. G. Kevrekidis, D. J. Franzeskakis, H. E. Nistazakis, and A. N. Yannacopoulos, “One-and two-dimensional solitons in second-harmonic-generating lattices,” Phys. Rev. E 65, 056606 (2002). [CrossRef]
  7. Ya. V. Kartashov, L. Torner, and V. A. Vysloukh, “Multicolor lattice solitons,” Opt. Lett. 29, 1117-1119 (2004). [CrossRef] [PubMed]
  8. Z. Xu, Ya. V. Kartashov, L.-C. Crasovan, D. Mihalache, and L. Torner, “Multicolor vortex solitons in two-dimensional photonic lattices,” Phys. Rev. E 71, 016616 (2005). [CrossRef]
  9. H. Susano, P. G. Kevrekidis, R. Carretero-Gonzalez, B. A. Malomed, and D. J. Franzeskakis, “Mobility of discrete solitons in quadratically nonlinear media,” Phys. Rev. Lett. 99, 214103 (2007). [CrossRef]
  10. G. A. Siviloglou, K. G. Makris, R. Iwanow, R. Schiek, D. N. Christodoulides, G. I. Stegeman, Y. Ming, and W. Sohler, “Observation of discrete quadratic surface solitons,” Indian Chem. Eng. 14, 5508-5516 (2006).
  11. Z. Xu and Yu. S. Kivshar, “Two-color surface lattice solitons,” Opt. Lett. 33, 2551-2553 (2008). [CrossRef] [PubMed]
  12. D. Mihalache, D. Mazilu, F. Lederer, and Y. S. Kivshar, “Spatiotemporal surface solitons in two-dimensional photonic lattices,” Opt. Lett. 32, 3173-3175 (2007). [CrossRef] [PubMed]
  13. M. Molina, R. Vicencio, and Yu. S. Kivshar, “Discrete solitons and nonlinear surface modes in semi-infinite waveguide arrays,” Opt. Lett. 31, 1693-1695 (2006). [CrossRef] [PubMed]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1 Fig. 2 Fig. 3
 
Fig. 4 Fig. 5
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited